Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 269, NWS Raleigh, NC

July 27, 2012Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2012, 2:44 PM EDT for Halifax County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 2:44 PM EDT (18:44 UTC)
Expired
Jul 27, 2012, 3:30 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 85 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:00 PM EDTHAIL 0.883 W Rosemary, NCTIME ESTIMATED.
Jul 27, 3:15 PM EDTHAIL 1Rosemary, NCMOSTLY NICKEL BUT TO AS LARGE AS QUARTER SIZE. TIME ESTIMATED.
Jul 27, 3:21 PM EDTHAIL 0.751 Ese Roanoke Rapids, NCDIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:54 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS52 KRAH 271844
SVRRAH
NCC083-271930-
/O.NEW.KRAH.SV.W.0269.120727T1844Z-120727T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROSEMARY...OR 7 MILES WEST OF ROANOKE
  RAPIDS...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROSEMARY...
  ROANOKE RAPIDS...
  WELDON...SOUTH WELDON...

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3656 7766 3637 7746 3633 7790 3652 7789
TIME...MOT...LOC 1844Z 259DEG 17KT 3644 7778

$$
1 follow-up statement
289 
WWUS52 KRAH 271907
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT FRI JUL 27 2012

NCC083-271930-
/O.CON.KRAH.SV.W.0269.000000T0000Z-120727T1930Z/
HALIFAX NC-
307 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTH CENTRAL HALIFAX COUNTY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ROANOKE
RAPIDS...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...ROANOKE RAPIDS...SOUTH 
WELDON AND WELDON.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE 
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE 
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3650 7773 3649 7764 3640 7753 3636 7754
      3634 7781 3649 7784
TIME...MOT...LOC 1907Z 259DEG 17KT 3646 7765

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:26 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 27, 2:26 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT FRI JUL 27 2012

.SYNOPSIS...

A COLD FRONT WILL PUSH EASTWARD TOWARDS THE AREA THIS AFTERNOON AND
EVENING...CREATING A PERIOD OF UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 220 PM...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS THE NORTH UNTIL 10
PM...

A HEAT ADVISORY CONTINUES FOR MUCH OF THE SOUTHEAST THIS AFTERNOON
AS OBSERVED HEAT INDICES ARE COMING IN BETWEEN 105-110 DEGREES.
AS OF 17Z CONVECTIVE TEMPERATURES ARE BEING MET ACROSS THE CWA AND
THE DEVELOPMENT OF A CUMULUS FIELD HAS BEGUN...ESPECIALLY ACROSS THE
NORTHWEST WHERE A GOOD BIT OF THE FOCUS FOR CONVECTION WILL BE THIS
AFTERNOON. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE
NORTHERN TIER OF THE CWA UNTIL 10 PM THIS EVENING. CURRENTLY AN MCV
IS MATURING OVER EASTERN KENTUCKY AND WEST VIRGINIA ALONG A BOUNDARY
STRETCHING SOUTHWESTWARD THROUGH EASTERN TENNESSEE. OUT AHEAD OF
THIS BOUNDARY A SURFACE TROUGH HAS SET UP ACROSS THE PIEDMONT. WHILE
WE DO HAVE ONE CELL CURRENTLY IN RANDOLPH COUNTY...MOST OF THE
CONVECTION SHOULD HOLD OFF UNTIL CLOSER TO 21Z IN THE TRIAD. WITH
HIGH TEMPERATURES IN THE MID TO UPPER 90S AND DEWPOINTS LARGELY IN
THE 70S...INSTABILITY WILL NOT BE A PROBLEM THIS AFTERNOON ANYWHERE.
SHEAR IS LACKING HOWEVER AND THEREFORE THE PRE-ESTABLISHED
BOUNDARIES WILL BE THE PRIMARY FORCING MECHANISM THIS AFTERNOON.
WHILE THE OVERALL CONDITIONS FOR SEVERE ARE MUCH BETTER IN THE SOUTH
AND EAST...AS FAR AS INSTABILITY GOES...BY THE TIME THE BOUNDARIES
PUSH FAR ENOUGH EAST THE DAYTIME HEATING COULD BE GONE...LEAVING
MOST CONVECTION SUB-SEVERE. THAT BEING SAID DCAPE IS ABOUT 1000 J/KG
IN THE NORTHWEST AND CLOSER TO 1500 IN THE SOUTHEAST. A THETA-E
DIFFERENCE AT 300 MB OF 30 DEGREES CELSIUS AT KGSO IS DECENT BUT NOT
AS HIGH AS WE HAVE SEEN IN RECENT EVENTS. LOW LEVEL LAPSE RATES ARE
STRONGEST IN THE EXTREME NORTH WHERE THE SEVERE THUNDERSTORM WATCH
HAS BEEN POSTED. OTHERWISE EXPECT ISOLATED TO SCATTERED SUB-SEVERE
CONVECTION IN MOST LOCATIONS THIS AFTERNOON.
MAXIMUM TEMPERATURES WILL TOP OUT IN THE UPPER 90S.

AS CONVECTION WINDS DOWN OVERNIGHT AND THE TROUGH MOVES THROUGH
EXPECT WINDS IN THE TRIAD TO SHIFT TO A MORE NORTHERLY
DIRECTION...ALTHOUGH REMAINING LIGHT. SOUTHEASTERN STATIONS WILL NOT
SEE AS MUCH OF A WIND SHIFT IF AT ALL. LOWS IN THE LOW TO MID 70S.

ON SATURDAY THE UPPER LEVEL TROUGH WILL MOVE EAST OVER THE AREA WITH
LOW SURFACE PRESSURE OFF OF THE MID-ATLANTIC COASTLINE. HOW FAR EAST
THESE FEATURES SHIFT WILL DETERMINE WHERE CONVECTION WILL BE MORE
LIKELY TOMORROW AFTERNOON. AT LEAST THE EASTERN HALF OF THE CWA
SHOULD HAVE A DECENT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON INTO
THE EVENING WITH LESS OF A CHANCE TO THE NORTHWEST...BEHIND THE
UPPER LEVEL TROUGH AXIS. A COOLING TREND WILL BEGIN ON SATURDAY WITH
HIGHS ONLY REACHING THE MID-90S. DEWPOINTS WILL ALSO DROP A FEW
DEGREES MAKING SATURDAY MUCH MORE COMFORTABLE THAN FRIDAY AS FAR AS
HEAT INDICES GO. THEREFORE NO HEAT ADVISORY WILL BE ISSUED FOR
SATURDAY AFTERNOON. LOWS SATURDAY NIGHT IN THE UPPER 60S NORTHWEST
TO LOWER 70S SOUTHEAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 255 AM FRIDAY...

SUNDAY:THE SIGNIFICANT SHORT WAVE TROUGH THAT WILL AMPLIFY ACROSS
THE MIDDLE ATLANTIC STATES DURING THE LATTER NEAR TERM (DAY TWO) IS
EXPECTED TO MOVE OFFSHORE AND LEAVE CENTRAL NORTH CAROLINA IN
GENERALLY SUBSIDENT TO NEUTRAL DEEP LAYER VERTICAL MOTION ON SUNDAY.
HOWEVER...THE LOW LEVEL FRONTAL ZONE FROM THE LOWER GREAT LAKES TO
THE CENTRAL PLAINS THIS MORNING WILL BE VERY SLOW TO MOVE
SOUTHEASTWARD AND WILL LIKELY STALL -- WITH ONE FRONTAL SEGMENT
ORIENTED FROM SOUTHWEST TO NORTHEAST IN THE IMMEDIATE LEE OF THE
SOUTHERN APPALACHIANS TO A WEAK WAVE OVER THE SOUTH CAROLINA
UPSTATE... AND A MORE EAST WEST BACK DOOR FRONTAL ORIENTATION ACROSS
CENTRAL AND EASTERN NORTH CAROLINA -- BY DAYBREAK. LOW LEVEL
CONVERGENCE  INVOF THIS DIFFUSING (OWING TO BEING LEFT BEHIND BY THE
PARENT SHORT WAVE TROUGH) FRONTAL ZONE AND THE SEA BREEZE...AMIDST
RESIDUALLY RICH BOUNDARY LAYER MOISTURE AT OR ABOVE 70 DEGREES...MAY
SUPPORT ISOLATED TO WIDELY SCATTERED AFTERNOON STORMS OVER SOUTHERN
AND EASTERN NORTH CAROLINA. SOME OF THIS CONVECTION WILL LIKELY
PROPAGATE FROM THE SANDHILLS AND SOUTHERN-CENTRAL COASTAL PLAIN
NORTHWARD INTO PORTIONS OF THE PIEDMONT BEFORE DISSIPATING WITH
NOCTURNAL COOLING DURING THE EVENING. HIGHS IN THE LOWER TO MIDDLE
90S.

SUNDAY NIGHT: SOME OF THIS CONVECTION MAY CONTINUE TO PULSE ALONG
OUTFLOW AND IN RESPONSE TO THE LATE NIGHT ARRIVAL OF DEEPER LAYER
FORCING COURTESY OF THE NEXT SHORT WAVE TROUGH ALOFT...PARTICULARLY
OVER PORTIONS OF THE WESTERN AND SOUTHERN PIEDMONT. LOWS GENERALLY
70 TO 75.

MONDAY AND MONDAY NIGHT: NWP GUIDANCE INDICATES THE APPROACH OF THE
AFOREMENTIONED SHORT WAVE TROUGH ALOFT WILL HELP FURTHER ORGANIZE
AND DEEPEN THE LOW INITIALLY OVER THE SOUTH CAROLINA UPSTATE...WHICH
MAY THEN DRIFT SLOWLY NORTHEASTWARD TOWARD CENTRAL NORTH CAROLINA
EARLY MONDAY. THIS FEATURE WILL FOCUS LOW LEVEL CONVERGENCE AND
ISENTROPIC UPGLIDE IN SOUTH TO SOUTHEAST 850 MILLIBAR FLOW ATOP THE
DIFFUSING FRONTAL ZONE/REMNANT OUTFLOW...AND LEAD TO SCATTERED TO
NUMEROUS STORMS AS THE BOUNDARY LAYER DESTABILIZES AND WARMS INTO
THE MIDDLE 80S TO AROUND 90 DEGREES. HAVE ACCORDINGLY RAISED POPS
INTO THE 40 TO 50 PERCENT CHANCE RANGE. THIS CONVECTION WILL LIKELY
NOCTURNALLY WANE FROM WEST TO EAST AS THE PARENT WAVE ALOFT DRIFTS
TOWARD THE COAST OVERNIGHT.

A LACK OF ANY SIGNIFICANT WIND THROUGH THE COLUMN SUGGESTS THE
STORMS THROUGHOUT THE PERIOD WILL BE DISORGANIZED/PULSE IN
NATURE...CAPABLE OF PRODUCING PRECIPITATION LOADED DOWNBURST WINDS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 310 AM FRIDAY...

A LONG WAVE TROUGH ALOFT WILL PERSIST OVER THE EAST COAST THROUGHOUT
THE WEEK. NUMEROUS SHORT WAVELENGTH EMBEDDED SHORT WAVE TROUGHS OR
IMPULSES... AND A PERSISTENT LOW LEVEL TROUGH/CONVERGENCE AXIS
BENEATH THE CYCLONIC FLOW ALOFT...WILL FAVOR ABOVE AVERAGE AND
DIURNALLY MAXIMIZED CHANCES OF WEAKLY SHEARED PULSE CONVECTION IN
THE 30 TO 40 PERCENT RANGE...AMIDST A VERY MOIST ENVIRONMENT
CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO INCHES...
THROUGHOUT THE PERIOD. LOWER HEIGHTS WITHIN THE TROUGH ALOFT... AND
AFOREMENTIONED CONVECTION AND ASSOCIATED CLOUD COVER...SHOULD HOLD
TEMPERATURES CLOSER TO AVERAGE - WITHIN A FEW DEGREES OF 90 FOR
HIGHS...AND GENERALLY IN THE LOWER TO MIDDLE 70S FOR LOWS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 115 PM...

24 HOUR TAF PERIOD: CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL
LOCATIONS. AS A LOW MOVES OUT OF VIRGINIA TO THE NORTHEAST...AN
ASSOCIATED TROUGH OR WEAK FRONTAL BOUNDARY WILL BE DRAGGED ACROSS
THE AREA THIS AFTERNOON/EVENING. THE BEST CHANCE FOR CONVECTION WILL
BE IN THE TRIAD AT KINT AND KGSO. WITH A CUMULUS FIELD ALREADY
DEVELOPING...THE FOCUS FOR STORMS WILL FIRST BE IN THE NORTHWEST
WITH CONVECTION DEVELOPING IN THE FOOTHILLS OR ROLLING OFF THE
MOUNTAINS LATER THIS AFTERNOON. WHILE A SEVERE WEATHER OUTBREAK IS
NOT ANTICIPATED...A FEW OF THESE CELLS COULD BECOME SEVERE WITH
DAMAGING WINDS BEING THE PRIMARY THREAT. HAVE INCLUDED STORMS AS A
TEMPO GROUP IN THE TRIAD FROM 21Z FRIDAY THROUGH 00Z SATURDAY. AS
THE EVENING PROGRESSES...THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL MOVE TO THE EAST AFFECTING KRDU SOMETIME BETWEEN 22Z FRIDAY AND
02Z SATURDAY. THE THREAT WILL CONTINUE IN THE EAST LATER ON BUT HAVE
LEFT MENTION OF THUNDER OUT FOR THE EASTERN SITES AT THIS TIME AS IT
WILL NOT MOVE INTO THE AREA UNTIL AFTER THE CRITICAL TAF PERIOD.
MORE DETAILS FOR THE EAST WILL FOLLOW WITH THE NEXT ISSUANCE AT 00Z
AND WILL AMEND AS NEEDED IN THE SHORT TERM. WINDS SHOULD REMAIN
FAIRLY LIGHT BUT WILL BE SWITCHING TO NORTHWESTERLY AFTER THE
PASSAGE OF THE TROUGH. EASTERN SITES MAY NOT REALIZE THIS WIND SHIFT
HOWEVER AND COULD STAY SOUTHWESTERLY THROUGH THE TAF PERIOD.
REGARDLESS...WINDS WILL BE LIGHT 5-10 KNOTS. THE ONLY VISIBILITY
RESTRICTIONS THROUGH THE TAF PERIOD SHOULD BE WITHIN
THUNDERSTORMS...OTHERWISE NO FOG OR LOW STRATUS IS EXPECTED.

LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THROUGH THE BULK OF NEXT WEEK WITH MONDAY AFTERNOON BEING
THE LARGEST THREAT FOR SHOWERS AND THUNDERSTORMS AS A LOW DEVELOPS
OVER CENTRAL NORTH CAROLINA.  THIS MAY YIELD PERIODS OF ADVERSE
AVIATION CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR NCZ010-011-026>028-041>043-073>078-083>086-088-089.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...ELLIS
Hazardous weather outlook, Jul 27, 4:36 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
436 AM EDT FRI JUL 27 2012

NCZ010-011-026>028-041>043-073>078-083>086-088-089-280845-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
436 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON SATURDAY OVER
PORTIONS OF THE EASTERN PIEDMONT AND COASTAL PLAIN...WITH A MAIN
THREAT OF DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY ALERT AND REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

NCZ007>009-021>025-038>040-280845-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-
436 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE STORMS ON THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS.

TEMPERATURES IN THE MID AND UPPER 90S...WITH HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES...ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY ALERT AND REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 27, 1:43 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT FRI JUL 27 2012

NCZ022-023-039-040-271845-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
143 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
CHATHAM AND ALAMANCE COUNTIES THROUGH 245 PM EDT...

AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RANDLEMAN...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLIMAX...FOREST OAKS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3611 7967 3588 7932 3564 7977 3576 7996
TIME...MOT...LOC 1743Z 219DEG 31KT 3579 7979

NP
Local storm report, Jul 27, 2:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     4 N RAMSEUR             35.80N  79.64W
07/27/2012                   RANDOLPH           NC   EMERGENCY MNGR

            TREE BLOWN DOWN ON A HOUSE... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1200740

SEC
Special weather statement, Jul 27, 2:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2012

NCZ011-271900-
HALIFAX-
235 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 300
PM EDT...

AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF ROSEMARY...OR ABOUT 10 MILES WEST OF ROANOKE RAPIDS...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMARY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3651 7781 3648 7776 3649 7773 3649 7766
      3648 7763 3645 7763 3643 7759 3642 7760
      3632 7786 3633 7792 3649 7790 3651 7788
TIME...MOT...LOC 1836Z 244DEG 11KT 3644 7781

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:43 PM EDTSpecial Weather StatementRAHRandolph62 min
Jul 27, 2:27 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Randolph29 min
Jul 27, 2:35 PM EDTSpecial Weather StatementRAHHalifax25 min
Jul 27, 3:31 PM EDTSpecial Weather StatementRAHHalifax29 min
Jul 27, 3:54 PM EDTSpecial Weather StatementRAHForsyth51 min
Jul 27, 4:13 PM EDTSevere Thunderstorm WarningRAHForsyth47 min
Jul 27, 4:30 PM EDTSevere Thunderstorm WarningRAHGuilford60 min
Jul 27, 5:05 PM EDTSevere Thunderstorm WarningRAHPerson55 min
Jul 27, 5:32 PM EDTSevere Thunderstorm WarningRAHAlamance58 min
Jul 27, 6:19 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Granville, Orange, Person56 min
Jul 27, 6:24 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Randolph66 min
Jul 27, 6:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Vance, Warren54 min
Jul 27, 7:04 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph, Stanly56 min
Jul 27, 7:05 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Wake55 min
Jul 27, 7:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jul 27, 7:35 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Lee, Moore, Orange, Randolph40 min
Jul 27, 7:43 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Wilson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.